Results 1 to 3 of 3

Thread: Weaning off Prednisone...

  1. #1
    Join Date
    Jun 2008
    Location
    Quincy Ma
    Posts
    505
    Thanks
    2
    Thanked 15 Times in 14 Posts

    Default Weaning off Prednisone...

    Hey all -
    Well, as I stated in another post, my rheumie's plan is to take me down to 15mg from 20mg for the next two weeks. Then he hopes to go to 10 for two weeks. He said it may not work, and if not, he has some other ideas (Imuran).
    Well, it is my third day on 15mg, and I feel like crap...I dont know if this is the reason, but Im pretty sure it is. I am REALLY fatigued, spacey, air-headed, dizzy and just your "plain-dont-feel-good" type feeling. Do you think its the pred taper? He was going to go down on 2.5 mg instead of 5, but changed his mind. I really just feel lousy. He told me if that happens, to go back up to 20mg until he gets back from vacation. I dont want to give in too quickly, but I really think that this is the cause. I actually wasnt feeling too great on 20mg! Also, when they messed up my prescription last week (I went without pred for three days), that really set things off....
    What do you guys think? Can anyone share their experiences with tapering off the prednisone?
    Thanks for any help you could give me...Hope everyone is feeling well.
    Love Lauri
    For God has not given us a spirit of fear; but of power, love and a sound mind. 2 Timothy 1:7

  2. #2
    Saysusie's Avatar
    Saysusie is offline Super Moderator Super ModeratorEmperor of the Universe
    Join Date
    Nov 2001
    Location
    Victorville, California
    Posts
    7,738
    Blog Entries
    9
    Thanks
    1,604
    Thanked 924 Times in 587 Posts

    Default

    Lauri;
    I think that I might have mentioned this elsewhere, but it happens often. It happened to me and to my daughter. Each time that we tried to taper our Prednisone, the symptoms would come back and we felt like #@!!. I was finally able to taper off, but my daughter had to remain on a low dosage and was prescribed Methotrexate to help her stay at that low dosage.
    It is not uncommon for this to happen and patients find that they must stay on Prednisone in order to keep symptoms managelable. Speak to your doctor about your symptoms and see what she wants to do (increase your dosage or place you on one of the steroid sparing drugs along with a small dose of Prednisone). Keep us posted.

    Peace and Blessings
    Saysusie
    Look For The Good and Praise It!

  3. #3
    Join Date
    Aug 2008
    Location
    Fresno, California
    Posts
    3
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default

    Hi,

    I did not taper off Prednisone. I stopped cold turkey which I did not know you could die doing that. It was horrible all the pain I went through getting off of this medicine. I stopped taking it because I was putting on more and more weight and it was awful. Especially since I was already full figured. So I just had to stop taking it.

    DONNA

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •